Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
ED after stopping SSRI's
avatar
An_242106 posted:
My husband is still experiencing ED after stopping SSRI's. He was on and off them for 9 years. He was never depressed, only anxious, and now we have this and he is very upset. His doctor put him on Androgel - does anyone have any insight - should we go to a urologist, an endocrinologist, It is really making him sad, and I don't know what to odo to help him. Thank you.
Reply
 
avatar
PDXbarry responded:
Hello,

Does your husband still suffer from anxiety? Do you know if he has erections during his sleep? You want to determine if his problem is psychological or physical. Was his testosterone low for him to go on Androgel? Also, have your tried some of the ED medications? I have read that they work well for individuals who are coming off of SSRI's. What is your husband physical fitness level? The anxiety of this alone will cause him not to have an erection, so if you are trying to have sex maybe just have him focus on you orally without the expectations of an erection and see how he responds. Men put great expectations on themselves in this department and you want to let him know that there are other ways to satisfy you.
 
avatar
Sheldon Marks, MD responded:
Throwing testosterone at someone without full work-up is not right. Yes, he does need to see a urologist. The SSRI's tend to slow down ejaculation and orgasm, and not so much cause ED. Anytime we see ED it could be an early warning sign of something far more serious and even life threatening, such as small blood vessel damage like the kind that causes hear attacks or diabetes, and so he needs a basic work up to include cholesterol, a stress echo, kidney and liver function tests, blood sugar, perhaps vascular evaluation - all from his primary care doctor. The urologist should then evaluate him for the ED and review the pros and cons of all the options. Testosterone is not the magic answer, and in fact has potential form some serious complications and side effects.
 
avatar
cnfulch replied to PDXbarry's response:
Thank you so much for this info - he's going to his doctor today.
 
avatar
cnfulch replied to Sheldon Marks, MD's response:
Thank you Dr. Marks for your response. This is very helpful. He's going to his primary today. Thanks again.


Helpful Tips

Erectale dysfunction
To whom it may concern 6 years ago I had a vey bad colon cancer operation. Since, my sperms goes to my bladder. Also, my erections are not ... More
Was this Helpful?
5 of 6 found this helpful

Expert Blog

The Male Room - Sheldon Marks, MD

Dr. Sheldon Marks shares advice and information on men's health issues, from prostate problems to hair loss, as well as fitness and nutrition...Read More

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.